He is also on valproic acid. After undergoing a 15 month regimen of ECT, he began having seizures which at times have been quite severe, and more recently experienced as "drop attacks." I am considering that he go off the Clozaril, but am unsure. Any thoughts about all this? Thanks. Ann
Valporic acid is more for bipolar disorder. If one is taking Valporic acid, he should have blood test done on a regular basis by his doctor for monitoring. If he is suffering from shizoaffective disorder, a combination of Zyprexa and Abilify might be a better choice. If it's a serious one, the doctor might consider Haldol. Yet Haldol will make the patient acts slower. Almost all of the schizophrenic Rx has a side effect (that includes Zyprexa, Ability, Seroquel, etc.) will cause Parkinson's Disease for prolonged usage.
In my opinion it could be the ECT. I would never have any more treatments. I've had treatments and I will never have them again. Recently I had 5 treatments and they made me feel like a zombie. I don't think it's known exactly what they do to the brain. The drs even will tell you that. They just say they work for most people. Did he have them to pull him out of a depression? I don't think the meds he is on is a good combination for his problems either. Could he be misdiagnosed? Just my opinions and some things to think about.
My husband has been on clozapine and Latuda for over 2 years now! His is also on Latuda ( trying to wean him off, but very difficult) he was hospitalized 2 years ago ... tried at least 4 antipsychotic s. that is when they started him on clozarlil, in addition to the Latuda he was already on! He is very non compliant with his medications, often missing 2 or more nights of Latuda and clozaril! Has anyone been switched to a Depot antosychotic and taken off clozaril! He complains of the monthly blood tests plus I can find a good psychiatrist to see him cause they don’t want to deal with blood tests! Did ECT help. I was afraid to try it while he was in the hospital, I was actually afraid of memory loss! We’re his medications lowered since he had ECT? Can you recommend a Dr in NYC?
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 6 Aug 2018 • 2 answers
Updated 13 Jun 2014 • 4 answers
Updated 11 Jan 2019 • 3 answers
Updated 14 Nov 2015 • 10 answers
Updated 11 Dec 2018 • 2 answers